Alert archive / Virginia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 13, NWS Baltimore/Washington

April 20, 2009Spotsylvania County, Stafford County, City of Fredericksburg, Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Apr 20, 2009, 7:08 PM EDT for Spotsylvania County, Stafford County, City of Fredericksburg, Virginia. It was in force for 22 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2009, 7:08 PM EDT (23:08 UTC)
Expired
Apr 20, 2009, 7:30 PM EDT
In force
22 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties City of Fredericksburg, VA, Spotsylvania County, VA, Stafford County, VA

The radar

The Sterling radar (KLWX), 72 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 7:27 PM EDTHAIL 0.885 Sw Fredericksburg, VA
Apr 20, 7:35 PM EDTHAIL 0.882 Sw Fredericksburg, VANICKEL HAIL IN THE FOUR MILE FORK AREA
Apr 20, 7:35 PM EDTHAIL 0.882 Sw Fredericksburg, VANICKEL HAIL IN THE FOUR MILE FORK AREA.
Apr 20, 7:35 PM EDTHAIL 0.88Se Fredericksburg, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 2:50 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2009-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2009-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
499 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KLWX 202308
SVRLWX
VAC177-179-630-202330-
/O.NEW.KLWX.SV.W.0013.090420T2308Z-090420T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
708 PM EDT MON APR 20 2009

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CITY OF FREDERICKSBURG IN CENTRAL VIRGINIA...
  NORTHERN SPOTSYLVANIA COUNTY IN CENTRAL VIRGINIA...
  SOUTHERN STAFFORD COUNTY IN NORTHERN VIRGINIA...

* UNTIL 730 PM EDT

* AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 25 MILES SOUTHWEST OF
  STAFFORD...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ALSOP...
  COOKSTOWN...
  CHANCELLORSVILLE...
  HOLLY CORNER...
  FALMOUTH...
  SPRING VALLEY...
  GLENDIE...

HAIL TO THE SIZE OF PENNIES CAN BE EXPECTED IN THE WARNED AREA.

LAT...LON 3850 7740 3829 7735 3814 7780 3822 7784
TIME...MOT...LOC 2307Z 240DEG 29KT 3821 7777

$$
SMZ
1 follow-up statement
000 
WWUS51 KLWX 202317
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
717 PM EDT MON APR 20 2009

VAC177-179-630-202330-
/O.CON.KLWX.SV.W.0013.000000T0000Z-090420T2330Z/
CITY OF FREDERICKSBURG VA-SPOTSYLVANIA VA-STAFFORD VA-
717 PM EDT MON APR 20 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR STAFFORD...NORTHEASTERN SPOTSYLVANIA AND CITY OF FREDERICKSBURG
COUNTIES...

AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR ALSOP...OR 19 MILES SOUTHWEST OF
STAFFORD...MOVING NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHANCELLORSVILLE...BROOKE...WHITE OAK...STONES CORNER...SPRING
VALLEY...RAMOTH...LEELAND...HOLLY CORNER...GLENDIE...FALMOUTH AND
BROOKFIELD

LAT...LON 3827 7777 3850 7740 3829 7735 3818 7771
TIME...MOT...LOC 2317Z 245DEG 26KT 3825 7767

$$
SMZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:26 PM EDT, 3 hours 42 minutes earlier.

Area forecast discussion, Apr 20, 3:26 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
326 PM EDT MON APR 20 2009

.SYNOPSIS...
UNSETTLED WEATHER IS EXPECTED THROUGH TUESDAY NIGHT AS A DEEP
UPPER LOW PRESSURE SYSTEM REMAINS OVER THE EASTERN UNITED STATES.
SLIGHTLY COOLER WEATHER WILL ARRIVE MID-WEEK BEHIND A COLD FRONT
BEFORE A STRONG TEMPERATURE RECOVERY LATE IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
OCCLUDED LOW NOW OVER LWR MI AT SFC. OCCLUSION EXTENDS SE INTO WV
WITH AN COLD FRONT SOUTH FROM THERE TO THE FL PANHANDLE. A BULGING
WARM FRONT /THE KEY TO INSTABILITY FOR THE CWA/ EXTENDS ACROSS VA.
THIS WARM FRONT HAS BEEN SLOWLY LIFTING NORTH ACROSS VA WITH MID 60S
TO LOW 70S NOW /AT 18Z/ ALONG A LINE FROM KFYJ KRIC KFVX. CLOUDS
BREAK SOUTH OF THE FRONT WITH ISOLATED SHRA /WITH ISO LTG/. THE
BULGE IS ALONG THE BLUE RIDGE WITH KLYH SOCKED IN WITH NLY FLOW AT
60F. FURTHER FRONTAL BULGING...ESSENTIALLY CREATING AN EMBEDDED SFC
MESOLOW...SHOULD CROSS SOUTHERN MD AND REACH AS FAR NORTH AS DCA AND
FAR WEST AS KCJR BY 21Z...BRINGING BROKEN SKIES AND UPPER 60S TEMPS.

EXPECT SHRA/TSRA ACTIVITY TO INCREASE OVER THE NEXT TWO HOURS THE
THE SECTOR AHEAD OF THE COLD FRONT WITH CONVECTIVE STORMS
POTENTIALLY REACHING SEVERE CRITERIA. A TORNADO WATCH IS IN EFFECT
UNTIL 02Z FOR SOUTHERN MD AND CENTRAL/ERN VA.

THE COLD FRONT CROSSES THE AREA...REACHING THE BAY BY 06Z. WITH
AMPLE LOW LEVEL MOISTURE...EXPECT FOG TO SETUP ACROSS THE CWA
TONIGHT...INCLUDED PATCHY AT THIS TIME AS MIXING AND CLOUD COVER
SHOULD KEEP IT FROM BEING DENSE.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
THE UPR LOW OVER THE GREAT LAKES AMPLIFIES INTO A TROUGH OVER THE
MIDWEST WITH A SHORTWAVE WRAPPING AROUND THE SYSTEM...AND ACROSS THE
CWA TOMORROW AFTERNOON. INCLUDED THUNDER IN THE GRIDS FOR THE
AFTERNOON HOURS THOUGH THINK THE CONVECTION WILL BE MAINLY LINEAR.

MORNING LOW CLOUDS GIVE WAY TO SCATTERED MID LEVEL CLOUDS /DENSER
ACROSS WRN SLOPES/ WITH DOWNSLOPING FLOW. TEMPERATURES REBOUND
TOWARDS 70F /PARTICULARLY S AND E/ BEFORE AFTERNOON CONVECTIVE
STORMS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
DP UPR TROF RMNS OVER ERN CONUS THRU WED. SVRL VORT LOBES MOVE
AROUND SRN PERIPHERY OF UPR TROF...WITH VORT MAX TUE NGT DRIVING A
CDFNT THRU FCST AREA. WILL RETAIN POPS TUE NGT AND WED...WITH PCPN
BCMG MORE CONFINED TO UPSLP-FAVORED AREAS OF ALLEGHENY FRONT WITH
TIME. COLD AIR ALOFT WILL PROMOTE RAIN MIXING WITH SNOW TUE NGT
AND WED NGT ON WEST-FACING SLOPES.

DRY THU AS MSTR WILL BE DISPLACED BY BUILDING SFC HIPRES. RECOVERY
XPCD FRI AS UPR RDG ASSERTS ITSELF. PASSAGE OF SUBTLE SHRTWV TROF
CONTS TO BE SHOWN IN MODELS FOR FRI. HAVE RETAINED SLGT CHC SHRA
IN GRIDS.

MAXIMA APRCHG 80 FOR THE WKEND AS SWLY FLOW ALOFT FOSTERS STG SLY
WINDS AND INCRG MSTR.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
ELY FLOW CONTINUES ACROSS THE AREA WITH GUSTS NEAR THE BAY GUSTING
TO AROUND 20 KT. WARM FRONT APPROACHES FROM THE SOUTH WITH WINDS
VEERING TO SELY.

CONVECTIVE STORM DEVELOPMENT INCREASES LATER THIS AFTERNOON WITH
STRONGEST STORMS ACROSS VA...THOUGH LIGHTNING IS POSSIBLE ACROSS THE
DC AREA AND UP AND NEAR THE BAY.

COLD FRONT CROSSES THE AREA FROM THE W/SW FROM 03Z TO 09Z WITH VSBYS
LOWERING AFTER STORMS. EXPECT IFR CIGS TO RETURN /MAINTAIN IFR
ACROSS NORTH OF DC AND WEST OF THE BLUE RIDGE/.

SCT SHRA TUE EVE MAY LOCALLY REDUCE VSBYS AND CIGS. CHC OF PCPN
WILL DECR ACRS TERMINALS THRU WED AS STG WLY WINDS ARRIVE WITH
CDFNT.

&&

.MARINE...
SCA OUT FOR WATERS UNTIL MIDNIGHT FOR ELY WINDS BECOMING SLY AHEAD
OF A COLD FRONT THAT CROSSES TONIGHT. CONVECTIVE
STORMS...PARTICULARLY ACROSS SLY WATERS WITH A TORNADO WATCH SOUTH
OF NORTH BEACH AND THE TIDAL POTOMAC BELOW INDIAN HEAD.

WINDS EASE LATE TONIGHT...THEN BECOME SWLY AROUND SUNRISE. CHANCE OF
THUNDERSTORMS TOMORROW...PARTICULARLY IN THE AFTERNOON AS A
SECONDARY DISTURBANCE CROSSES THE MID ATLANTIC. STORMS WITH GUSTY
WINDS POSSIBLE.

SMALL CRAFT ADZY CONDITIONS PSBL AGAIN WED AFTN AND EVE AS CDFNT
ARRIVES WITH GUSTY WLY WINDS.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ530>537.

&&

BAJ/KRAMAR
Hazardous weather outlook, Apr 20, 6:09 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
609 PM EDT MON APR 20 2009

ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
211000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
609 PM EDT MON APR 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL AFFECT THE OUTLOOK AREA LATE THIS
AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS MAY BE SEVERE...
AND WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL
BE FROM 4 PM TO 10 PM. A TORNADO WATCH IS IN EFFECT UNTIL 10 PM FOR
SOUTHERN MARYLAND...THE NORTHERN PIEDMONT REGION AND ADJACENT
WATERS.

MINOR COASTAL FLOODING IS LIKELY ALONG THE WESTERN SHORE OF THE
CHESAPEAKE BAY TONIGHT. WATER LEVELS OF ONE TO TWO FEET ABOVE
NORMAL ARE ANTICIPATED.

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE MARYLAND
CHESAPEAKE BAY AND THE TIDAL POTOMAC RIVER THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SMALL CRAFT ADVISORY CONDITIONS MAY PERSIST ACROSS THE WATERS
TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED.

MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-211000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
609 PM EDT MON APR 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL AFFECT THE OUTLOOK AREA THROUGH
EARLY THIS EVENING. SOME OF THE THUNDERSTORMS MAY BE SEVERE...
MAINLY EAST OF THE BLUE RIDGE. THE MOST LIKELY TIME FOR SEVERE
WEATHER WILL BE FROM 4 PM TO 10 PM. DAMAGING WINDS AND LARGE HAIL
ARE THE PRIMARY THREATS...ALTHOUGH ISOLATED TORNADOES WILL BE
POSSIBLE. A TORNADO WATCH IS IN EFFECT UNTIL 10 PM FOR THE
NORTHERN PIEDMONT REGION AND CENTRAL FOOTHILLS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED.

In the hours before

Special weather statement, Apr 20, 5:04 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
504 PM EDT MON APR 20 2009

VAZ036-037-202130-
NELSON VA-ALBEMARLE VA-
504 PM EDT MON APR 20 2009

...STRONG THUNDERSTORMS TO AFFECT NELSON AND ALBEMARLE COUNTIES...

AT 504 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTH OF WINTERGREEN...MOVING NORTHEAST AT 25 MPH.

LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE CROZET.

WIND GUSTS TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM.

SMZ
Special weather statement, Apr 20, 6:20 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
620 PM EDT MON APR 20 2009

VAZ039-050-051-202245-
ORANGE VA-MADISON VA-CULPEPER VA-
620 PM EDT MON APR 20 2009

...STRONG THUNDERSTORMS TO AFFECT ORANGE...MADISON AND CULPEPER
COUNTIES...

AT 620 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES NORTH
OF GORDONSVILLE IN WESTERN ORANGE COUNTY VIRGINIA...AND MOVING
NORTHEAST AT 35 MPH.

LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE ORANGE
AND CULPEPER.

BRIEF WIND GUSTS UP TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THIS STORM.

SMZ
Special weather statement, Apr 20, 6:30 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
630 PM EDT MON APR 20 2009

VAZ021-WVZ054-202300-
HIGHLAND VA-PENDLETON WV-
630 PM EDT MON APR 20 2009

...SHOWERS AND THUNDERSTORMS TO AFFECT HIGHLAND AND PENDLETON
COUNTIES...

AT 627 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND ISOLATED
THUNDERSTORMS OVER WESTERN PARTS OF PENDLETON AND HIGHLAND COUNTIES
...EXTENDING ALONG A LINE FROM CHERRY GROVE TO 3 MILES SOUTHWEST OF
BOLAR...MOVING EAST AT 25 MPH.

LOCATIONS LIKELY TO BE AFFECTED BY THESE STORMS INCLUDE POSSUM
TROT...HARPER...WILLIAMSVILLE...SIRONS MILL...CLOVER
CREEK...MCDOWELL...DOE HILL...FRANKLIN...RUDDLE AND DEER RUN.

WIND GUSTS OF UP TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
LINE OF SHOWERS AND STORMS.

SMZ
Special weather statement, Apr 20, 6:44 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
644 PM EDT MON APR 20 2009

VAZ050-056-202315-
ORANGE VA-SPOTSYLVANIA VA-
644 PM EDT MON APR 20 2009

...STRONG THUNDERSTORMS TO AFFECT ORANGE AND SPOTSYLVANIA COUNTIES...
...TORNADO WATCH IN EFFECT UNTIL 10 PM EDT...

AT 643 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHWEST OF THORNHILL...MOVING NORTHEAST AT 30 MPH.

LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE
THORNHILL...LAHORE...BELMONT...VERDIERSVILLE...MINE RUN...GOLD
DALE...PARKER...LOCUST GROVE AND LOGAN.

BRIEF WIND GUSTS OF UP TO 35 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THIS STORM.

SMZ

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 4:38 PM EDTSpecial Marine WarningLWX112 min
Apr 20, 6:33 PM EDTSpecial Marine WarningLWX57 min
Apr 20, 7:28 PM EDTSevere Thunderstorm WarningLWXKing George, Spotsylvania, Stafford, City of Fredericksburg47 min
Apr 20, 7:40 PM EDTSpecial Marine WarningLWX95 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.